MAUDE Adverse Event Report: CARDINAL HEALTH SKN LVL GASTRO TB 20FR 1.5CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH SKN LVL GASTRO TB 20FR 1.5CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884742019
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the tip of the extension cracks off inside the gtube opening.Because the small plastic piece breaks off inside the gtube, this leaves the gtube open causing stomach contents leak.The plastic piece stuck in the gtube leaves the valve open spewing stomach contents all over her stomach causing acid burns which took over a week to heal.Per additional information received on (b)(6) 2022, the customer went to the er to have the piece removed from inside the gtube itself.There was no medication needed at the er but the customer used steroid cream from an old doctors prescription for the burns on their stomach.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
Two photo samples were received for evaluation.Based solely on the photo sample, the reported condition could not be confirmed.Subsequently, three representative samples without original packaging were received at the manufacturing site.The samples were visually inspected, and one was detached from adapter to the tube.The other two samples were not detached.The device history record was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition.The device history record review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.A possible root cause of this condition would be a lack of solvent during the assembly process.This incident is considered an isolated event.As a corrective action, production personnel received an alert notification to heighten awareness of the reported condition.

Brand Name
SKN LVL GASTRO TB 20FR 1.5CM
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14526694
Report Number9612030-2022-03265
Device Sequence Number20292838
Product Code KNT
UDI-Device Identifier10884521011663
UDI-Public10884521011663
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884742019
Device Catalogue Number8884742019
Device Lot Number1729687164
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown